Texas, 2009Flash Flood in Texas, September 30, 2009
September 30, 2009 · NWS CRP · 1 event in 1 county or zone
A nearly stationary thunderstorm dumped a very localized rainfall amounts of 4-6 inches over 2-3 hours between Mathis and Edroy, along Interstate 37.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary thunderstorm dumped a very localized rainfall amounts of 4-6 inches over 2-3 hours between Mathis and Edroy, along Interstate 37.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 30, 5:47 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 30, 5:47 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
647 PM CDT WED SEP 30 2009
.DISCUSSION...SEE AVIATION DISCUSSION FOR 00Z TAF ISSUANCE.
&&
.AVIATION...MAIN ISSUE IS WHETHER ANY FOG WILL DEVELOP OVER THE
INLAND AREAS MAINLY KALI AND KVCT...AS WINDS BECOME LIGHT BUT FOG
FORMATION WILL BE SLIGHTLY HAMPERED BY LACK OF STRONG RADIATIONAL
COOLING. MAV IS HITTING FOG HARD AT KALI (1/4SM FG)...AND BELIEVE
THAT THIS IS OVER-DONE ESPECIALLY SINCE MODEL SOUNDINGS NOT
INDICATIVE OF GOOD FOG INVERSION AND GOOD RADIATIONAL COOLING.
THUS...WENT MVFR BR (TEMPO IFR) AT KALI (WITH TEMPO MVFR CIGS). AT
KVCT...DENSE FOG EVEN LESS LIKELY AND WENT TEMPO MVFR BR CONDITIONS
THERE...BUT DO HAVE MVFR CIGS AFTER SUNRISE ENDING BY 18Z. WILL
LIKELY SEE MVFR CIGS AT KLRD BEFORE SUNRISE ENDING AOA 16Z (AS DID
THIS MORNING). EXPECTING VFR CONDITIONS AT KCRP. WITH RESPECT TO
RAINFALL...BELIEVE TOO ISOLATED TO MENTION BUT LATER SHIFTS MAY
HAVE TO INCLUDE IN KVCT WHERE COULD SEE ENOUGH COVERAGE TO WARRANT
A MENTION IN THE EARLY PORTION OF THE TAF PERIOD.
&&
.PREV DISCUSSION... /ISSUED 334 PM CDT WED SEP 30 2009/
SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...STATIONARY FRONT
ACROSS THE NORTHEAST CWA HAS JUST ABOUT WASHED OUT...AND EAST TO
NORTHEAST WINDS HAVE VEERED SOUTHEAST ACROSS THE NORTHERN COASTAL
BEND AND VICTORIA CROSSROADS. ISOLATED SHOWERS ACROSS THE
NORTHEAST CWA AND ALONG THE SEA-BREEZE/OUTFLOW BOUNDARIES IN
CENTRAL CWA SHOULD WEAKEN AND DISSIPATE AROUND 00Z. WEAK RIDGING
ALOFT WILL FLATTEN THROUGH TOMORROW AS UPPER LEVEL TROUGH DIGS
INTO PLAINS. INCREASING LOW LEVEL JET TONIGHT AND TOMORROW NIGHT
AHEAD OF THE SYSTEM WILL LEAD TO PATCHY/AREAS OF STRATOCU AND
WARMER OVERNIGHT LOWS. COULD SEE A FEW STREAMER SHOWERS TONIGHT
OVER THE GULF WATERS WORKING THROUGH THE NORTHERN COASTAL BEND AND
VICTORIA CROSSROADS TOMORROW. NAM WAS INDICATING POSSIBILITY OF
CONVECTION ACROSS THE NORTHWEST CWA TOMORROW AFTERNOON AND EVENING
ASSOCIATED WITH SHORTWAVE COMING OVER THE RIDGE AND WEAK PRE-
FRONTAL TROUGH...BUT THE GFS WAS LESS AGGRESSIVE WITH THIS. FOR NOW
JUST MAINTAINED GHOST 10 POPS IN THE GRIDS FOR THE NORTHWEST CWA
TOMORROW AFTERNOON AND EVENING. OTHERWISE A WARM DAY TOMORROW
WITH BREEZY CONDITIONS ACROSS THE SOUTHERN COASTAL BEND. SHOULD
AGAIN SEE STREAMER SHOWERS DEVELOP OVER THE GULF WATERS LATE
THURSDAY NIGHT AND MOVE NORTH TO NORTHEAST AHEAD OF AN APPROACHING
COLD FRONT. THE COLD FRONT APPROACHES THE NORTHERN BORDER OF THE
CWA AROUND 12Z FRIDAY. COULD SEE ISOLATED TO SCATTERED SHOWERS
AHEAD OF THE FRONT DEVELOPING OVER THE NORTHERN AND NORTHEAST CWA
BEFORE SUNRISE FRIDAY.
LONG TERM (FRIDAY THROUGH WEDNESDAY)...A POTENTIAL HEAVY RAIN AND
FLOODING EVENT IS LKLY DURING THE FIRST HALF OF THE FCST PD. THE
MODELS...ESPECIALLY THE ECMWF AND GFS SOLNS CONTINUE TO COME INTO
BETTER AGREEMENT WITH THE OVERALL SYNOPTIC SETUP. A PACIFIC COLD
FNT WHICH WL PUSH THROUGH THE CWA DURING THE DAY ON FRI WL
EVENTUALLY STALL ACROSS THE NRN PORTION OF THE BRO CWA ON FRI
NIGHT. LIMITED UPR SUPPORT AND FORCING WL KEEP POPS IN THE SLIGHT
CHC TO CHC CATEGORY WITH THIS FNT ON FRI. THE MAIN EVENT WL BEGIN
TO UNFOLD OVER THE WEEKEND AS THE FNTL BOUNDARY MOVES SLOWLY NWD
WITH TIME. AT LEAST ONE AND POSSIBLY TWO S/WVS WL INTERACT WITH
THIS SLOW-MOVING BOUNDARY...THE DEEP MOISTURE (PWS ABV 2 INCHES) IN
PLACE AND CAPES IN EXCESS OF 1500-2000 J/KG. THE NET RESULT WL BE
SCATTERED TO NUMEROUS CONVECTION. IT APPEARS THAT THE BEST CHANCE
OF RAIN WL OCCUR FROM SAT AFTN THROUGH SUN MORNING. DUE TO THE
SLOW NWD MOVEMENT OF THE WARM FNT AND THE PERSISTENT DEEP MOISTURE
IN PLACE...WL MAINTAIN AT LEAST CHC POPS THROUGH MON WITH A GRADUAL
TAPERING OFF THEREAFTER. INCREASINGLY CAPPED CONDITIONS DUE TO
A DEVELOPING SLY BOUNDARY LYR FLOW AND A BUILDING RDG AXIS ALOFT WL
LKLY LIMIT PCPN CHCS FOR TUE AND WED. WL NUDGE DOWN TEMPS SVRL DEGS
FROM THE PREV FCST GIVEN THE HIGHER RAIN CHANCES AND THICKER CLOUD
CVR EXPECTED EARLY IN THE PD. WL INDICATE A GRADUAL WARMUP AFTER
SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 76 93 77 90 74 / 10 10 10 30 30
VICTORIA 74 92 74 83 66 / 10 20 20 40 20
LAREDO 79 100 78 97 76 / 10 10 10 20 30
ALICE 75 96 75 92 73 / 10 10 10 30 30
ROCKPORT 80 92 80 88 73 / 10 10 10 30 30
COTULLA 75 97 74 91 67 / 10 10 10 20 30
KINGSVILLE 75 95 77 92 74 / 10 10 10 30 30
NAVY CORPUS 80 91 80 89 76 / 10 10 10 30 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
GW/86...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Sep 30, 4:47 AM CST, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 AM CDT WED SEP 30 2009
GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
547 AM CDT WED SEP 30 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY EAST OF A LINE FROM
GEORGE WEST TO ALICE. BRIEF HEAVY RAIN MAY ACCOMPANY SOME OF THE
STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON
FRIDAY AS A COLD FRONT MOVES OFFSHORE. THE FRONT WILL STALL ACROSS
DEEP SOUTH TEXAS AND WILL LIFT NORTH SLOWLY ACROSS THE REGION AS
UPPER LEVEL DISTURBANCES MOVE OUT OF MEXICO. THIS WILL PROVIDE
INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE WEEKEND.
DETAILS OF TIMING AND CHARACTER OF THE THUNDERSTORMS IS UNCLEAR AT
THIS TIME...BUT THERE APPEARS TO BE SOME POTENTIAL FOR A FEW STRONG
THUNDERSTORMS OVER THE WEEKEND ACROSS SOUTH TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JAR/MG
In the hours before
Special weather statement, Sep 30, 1:59 PM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
259 PM CDT WED SEP 30 2009
TXZ229>234-239>247-010400-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
259 PM CDT WED SEP 30 2009
...HEAVY RAIN WILL BE POSSIBLE THIS WEEKEND ACROSS SOUTH TEXAS...
A PACIFIC COLD FRONT WILL MOVE THROUGH SOUTH TEXAS ON FRIDAY AND STALL
ACROSS DEEP SOUTH TEXAS ON FRIDAY NIGHT. THIS FRONT WILL THEN MOVE
SLOWLY BACK NORTHWARD ACROSS SOUTH TEXAS OVER THE WEEKEND. THE
FRONT WILL INTERACT WITH COPIOUS AMOUNTS OF MOISTURE AND AN UPPER
LEVEL DISTURBANCE. THE RESULT WILL BE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. THE MOST BEST CHANCE FOR RAIN WILL
OCCUR FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING.
2 TO 4 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS OF 6 INCHES
OR MORE WILL BE POSSIBLE OVER THE WEEKEND. RECENT HEAVY RAINS HAVE
SLOWLY SATURATED THE SOILS ACROSS SOUTH TEXAS. AS A RESULT...
WIDESPREAD HEAVY RAIN WILL POSE A THREAT FOR FLOODING.
RESIDENTS AND TOURISTS SHOULD CLOSELY MONITOR THIS DEVELOPING
WEATHER SITUATION. ADJUSTMENT OF YOUR WEEKEND PLANS MAY BECOME
NECESSARY. ADDITIONAL STATEMENTS AND UPDATES WILL LIKELY BE ISSUED
WITH FURTHER DETAILS.
MB
Flash Flood, San Patricio
- When
- September 30, 7:03 PM CST to 8:15 PM CST
- Where
- San Patricio County, 2.29 mi NW of Hubert to 3.5 mi NW of West Sinton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.000, -97.750
Highwater was reported over Highway 188 near Interstate, in addition to several County Roads near in the area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and High Wind in Colorado, September 30, 20095 injured · $80,000 · 53 kt wind · 2 events
- High Wind and Strong Wind in Colorado, September 30, 2009$500 · 56 kt wind · 4 events
- High Wind in New Mexico, September 30, 200953 kt wind · 4 events
- Frost and Freeze in Oregon, September 30, 20093 events
- High Wind in Wyoming, September 30, 200956 kt wind · 3 events
- Winter Weather in Colorado, September 30, 20093 events
- Hail in Kansas, September 30, 20091.5 in hail · 3 events
- High Wind in Colorado, September 30, 200981 kt wind · 2 events
- Frost and Freeze in California, September 30, 20092 events
- High Wind in Arizona, September 30, 200950 kt wind · 2 events
- Hail in Kansas, September 30, 20090.88 in hail · 2 events
- Hail in Nebraska, September 30, 20090.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195764.